Skip to main content

Table 2 Monitoring sheet of “warning signs” and medication readministration criteria

From: The development and trial of a medication discontinuation program in the department of forensic psychiatry

Level 0 (Use of medication) Level 1 (Slightly unfavorable) Level 2 (Danger! Need for medication readministration)
(1) Sleep duration 7–8 h (1) Sleep duration 2–3 h (1) Day-night reversal (No sleep)
(2) Auditory hallucinations are present, but not bothersome. (2) Imagined voice occupies the person’s thoughts. (2) The person suffers from auditory hallucinations involving multiple persons conversing with each other, and speaks to himself/herself.
(3) Visual hallucinations of ambiguous images persist for 10–20 s, but are not bothersome. (3) The person sees human faces as visual hallucinations. (3) The person sees faces as hallucinations all the time, which disturbs his/her everyday life.
(4) The person looks calm and smiles during conversation. (4) The person uses awkward facial expressions and is unable to carry out conversations. (4) The person looks scared, and is unable to carry out any meaningful conversation.
(5) The person eats most meals without stopping. (5) Mealtime is often interrupted by visual hallucinations. (5) The amount of food the person eats decreases due to visual hallucinations.
(6) The person bathes and changes clothes every day. (6) The person bathes and changes clothes only every 3 days due to reasons other than cold weather. (6) The person bathes and changes clothes once a week due to reasons other than cold weather.
(7) The person sometimes becomes frustrated. (7) The person is frustrated all the time. (7) The person hits things, such as a bed, using an object.
(8) The person is not bothered by noise. (8) The person becomes sensitive to sound, and this startles and wakes up the person during sleep. (8) The person always feels that he/she is under attack from sounds in the environment.
(9) The person can lead a peaceful and quiet life. (9) The person feels restless and exhausted due to auditory hallucinations. (9) The person is always walking around inside or outside his/her room.
(10) The person focuses on and participates in the program. (10) The person has difficulties focusing on the program. (10) The person drops out of the program.
(11) The person usually has a relaxing time in his/her room. (11) The person is unable to stay in his/her room. (11) The person is unable to sit still.
Medication readministration criteria More than four choices One or more choices